MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM-H PROXIMAL COATING STEM SIZE 5 STD; CEMENTLESS FEMORAL STEM

MEDACTA INTERNATIONAL SA AMISTEM-H PROXIMAL COATING STEM SIZE 5 STD; CEMENTLESS FEMORAL STEM
Catalog Number 01.18.175
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 29 september 2017 the manufacturer of the ceramic components involved in this case (not marketed in the us), provided a document review for the lots involved, reporting as follows: the component properties and the microstructure as obtained from the quality documents accomplish the requirements as specified at the time of production.There are no indications of any pre-existing material defect or non-conformities regarding sterilisation.Due to a lack of ceramic parts further investigations cannot be done.Batch reviews performed on 04 october 2017.(b)(4).
 
Event or Problem Description
The patient complained of a febrile infectious syndrome.The surgeon revised the patient due to infection (streptococcus b), swapping successfully the stem, the head and the liner.The surgery was completed successfully.
 
Additional Manufacturer Narrative
On (b)(6) 2017 the r&d project manager performed a visual inspection of the retrieved items and commented as follows: the parts were observed.The stem had the coating partially absorbed (it was remained in the proximal region).Some scratches were noticed in the neck and taper, occurred during the revision, and some fibrotic tissue was observed in the macrostructures.The cup revealed some grooves in the rim, most probably occurred during the removal.The ceramic liner and head did not show particular signs.From the received pieces it was not possible to determine the route cause of the event.

Brand Name
AMISTEM-H PROXIMAL COATING STEM SIZE 5 STD
Common Device Name
CEMENTLESS FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6917384
Report Number3005180920-2017-00550
Device Sequence Number19050892
Product Code LZO
UDI-Device Identifier07630030804403
UDI-Public07630030804403
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K161635
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/19/2021
Device Catalogue Number01.18.175
Device Lot Number164519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer09/05/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight115